Related Experiment Videos
Perforating folliculitis, angioedema, hand-foot syndrome--multiple cutaneous side effects in a patient treated with
Carola Wolber1, Astrid Udvardi, Georg Tatzreiter
1Donauspital SMZ Ost, Department of Dermatology and Venereology, Vienna, Austria. Carola.Wolber@wienkav.at
Abstract:
A patient with clear cell renal cell carcinoma was treated with sorafenib, a multikinase inhibitor, which induced a variety of cutaneous side effects. In addition to xerosis, he developed angioedema (AE), hand-foot syndrome (HFS) and perforating folliculitis (PF). The latter three occurred in a dose-dependent manner. AE was observed at the recommended daily dose of 800 mg. Dose reduction to 400 mg prevented its recurrence. At this dose level, the patient exhibited HFS, which cleared upon further reduction of the dose. While receiving 200 mg, the patient developed PF. To the best of our knowledge, this is the first description of a case of PF during treatment with sorafenib.
Insights
Sorafenib, a multikinase inhibitor, can cause skin side effects like angioedema, hand-foot syndrome, and perforating folliculitis. These reactions appear dose-dependent, improving with reduced sorafenib dosage.
Area of Science:
- Oncology
- Dermatology
- Pharmacology
Background:
- Sorafenib is a multikinase inhibitor used to treat clear cell renal cell carcinoma.
- Cutaneous side effects are common with sorafenib treatment.
- Understanding these adverse events is crucial for patient management.
Observation:
- A patient receiving sorafenib for renal cell carcinoma experienced xerosis, angioedema (AE), hand-foot syndrome (HFS), and perforating folliculitis (PF).
- The onset and severity of AE, HFS, and PF demonstrated a dose-dependent relationship.
- AE occurred at 800 mg, HFS at 400 mg, and PF at 200 mg, with improvements upon dose reduction.
Findings:
- This case highlights the dose-dependent nature of sorafenib-induced cutaneous toxicities.
- Angioedema, hand-foot syndrome, and perforating folliculitis were observed sequentially with decreasing sorafenib doses.
- This is the first reported instance of perforating folliculitis associated with sorafenib therapy.
Implications:
- Clinicians should monitor for specific cutaneous side effects during sorafenib treatment.
- Dose adjustments may be necessary to manage sorafenib-induced dermatologic toxicities.
- Awareness of these potential side effects, including the rare PF, can guide treatment decisions and improve patient outcomes.
Related Concept Videos
Nephrotic Syndrome III : Nursing Management
Nephrotic Syndrome I : Introduction
Nephrotic Syndrome II : Assessment and Medical Management
Diabetic Foot Ulcer
Chronic Kidney Disease II: Clinical Manifestations
Skin Cancer
Basal Cell Carcinoma (BCC): BCC is the most common type of skin cancer, accounting for about 80% of cases. It typically develops in...